Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 82, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 12, 2010, 7:31 PM CDT for LaMoure County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2010, 7:31 PM CDT (00:31 UTC)
- Expired
- Aug 12, 2010, 8:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 123 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5023 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
628
WFUS53 KBIS 130031
TORBIS
NDC045-130100-
/O.NEW.KBIS.TO.W.0082.100813T0031Z-100813T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT THU AUG 12 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 800 PM CDT
* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTHEAST OF MARION...OR 29 MILES
SOUTHWEST OF VALLEY CITY...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN LAMOURE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4648 9837 4658 9839 4664 9813 4664 9804
4663 9803 4649 9803 4648 9804
TIME...MOT...LOC 0031Z 267DEG 19KT 4654 9824
$$
BIRK1 follow-up statement
197
WWUS53 KBIS 130044
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT THU AUG 12 2010
NDC045-130100-
/O.CON.KBIS.TO.W.0082.000000T0000Z-100813T0100Z/
LAMOURE ND-
744 PM CDT THU AUG 12 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAMOURE
COUNTY UNTIL 800 PM CDT...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 9 MILES SOUTHEAST OF MARION...OR 29 MILES SOUTH OF
VALLEY CITY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN LAMOURE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4648 9831 4660 9830 4664 9813 4664 9804
4663 9803 4649 9803 4648 9804
TIME...MOT...LOC 0044Z 273DEG 17KT 4652 9817
$$
BIRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 12, 2:46 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 12, 2:46 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CDT THU AUG 12 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT CURRENTLY THE SURFACE LOW IS IN CENTRAL SOUTH DAKOTA WITH A WARM FRONT ALONG ACROSS NORTHEAST SOUTH DAKOTA. CONVECTION HAS BEEN INITIATING AND MOVING EAST ALONG AND NORTH OF THE FRONT ON THE NOSE OF A LOW LEVEL JET AND BELOW AN UPPER LEVEL JET. LOOKS LIKE THE BEST CHANCE OF CONVECTION WILL BE IN SOUTHEAST NORTH DAKOTA THIS EVENING. A SURFACE TROUGH EXTENDS NORTH FROM THE LOW THROUGH WEST CENTRAL NORTH DAKOTA AND THERE HAS BEEN WEAK CONVECTION IN THIS AREA. A SHORT WAVE WILL MOVE NORTH ACROSS THIS AREA LATER THIS EVENING AND STRONGER CONVECTION IS LIKELY. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DIMINISH LATER TONIGHT AS THE SYSTEM MOVES SLOWLY EAST. EVEN THOUGH THE SURFACE LOW WILL HAVE MOVED INTO MINNESOTA BY FRIDAY MORNING...ANOTHER LOBE OF THE UPPER LEVEL LOW WILL STILL BE BACK IN SASKATCHEWAN AND MONTANA WHICH WILL MOVE ACROSS THE NORTHERN PLAINS FRIDAY THROUGH SATURDAY MAINTAINING THE POTENTIAL FOR THUNDERSTORMS. TEMPERATURES WILL TREND DOWN SATURDAY AND SUNDAY...AS COLD ADVECTION DEVELOPS AS THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE FORECAST AREA. COULD SEE SOME AFTERNOON CONVECTION SUNDAY DUE TO AFTERNOON INSTABILITY CAUSED BY HEATING. COULD SEE GUSTY WINDS ON SATURDAY AS THE SURFACE WINDS TURN NORTHWEST AND LINK TO STRONGER WINDS ALOFT. .LONG TERM...MONDAY THROUGH THURSDAY WILL KEEP A SLIGHT CHANCE OF PRECIP IN THE FORECAST ON MONDAY AND TUESDAY AS THE UPPER LEVEL TROUGH MOVES SLOWLY EAST OF THE FORECAST AREA...THEN SHOULD SEE SLOW WARMING THROUGH THURSDAY. && .AVIATION...CONDITIONS WILL BE GENERALLY VFR...BUT THUNDERSTORMS ARE A POSSIBILITY AGAIN TONIGHT. COULD SEE SOME FOG AND STRATUS FRIDAY MORNING BUT CONDITIONS SHOULD IMPROVE BY LATE MORNING. THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW
Hazardous weather outlook, Aug 12, 5:36 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 536 AM CDT THU AUG 12 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 536 AM CDT THU AUG 12 2010 /436 AM MDT THU AUG 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. THIS AFTERNOON AND EVENING ARE THE MORE LIKELY TIMES IN WHICH WIDESPREAD SEVERE WEATHER WOULD OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 42 min |
| Aug 12, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 67 min |
| Aug 12, 7:59 PM CDT | Tornado Warning | BIS | LaMoure | 31 min |
| Aug 12, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 67 min |
| Aug 12, 8:26 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville | 64 min |
| Aug 12, 8:33 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 57 min |
| Aug 12, 8:49 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 56 min |
| Aug 12, 8:59 PM CDT | Tornado Warning | BIS | Burke, Ward | 31 min |
| Aug 12, 9:08 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 67 min |
| Aug 12, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 66 min |
| Aug 12, 9:25 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 65 min |
| Aug 12, 9:29 PM CDT | Tornado Warning | BIS | Burke, Renville, Ward | 31 min |
| Aug 12, 9:38 PM CDT | Flash Flood Warning | BIS | Adams, Bowman | 4 hr |
| Aug 12, 9:57 PM CDT | Tornado Warning | BIS | Burke, Renville, Ward | 33 min |
| Aug 12, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 56 min |
| Aug 12, 10:06 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 54 min |
| Aug 12, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 64 min |
| Aug 12, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 31 min |
| Aug 12, 10:35 PM CDT | Areal Flood Advisory | BIS | Burke, Renville, Ward | 6 hr |
| Aug 12, 10:49 PM CDT | Tornado Warning | BIS | Renville | 26 min |
| Aug 12, 10:53 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Emmons, Grant, Hettinger, Morton, Sioux and 1 more | 52 min |
| Aug 12, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 39 min |
| Aug 12, 11:18 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Grant, Morton, Sioux | 57 min |
| Aug 12, 11:25 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 65 min |
| Aug 12, 11:42 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, Morton | 63 min |
| Aug 12, 11:55 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 65 min |
| Aug 13, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 32 min |
| Aug 13, 12:28 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Stutsman | 62 min |
| Aug 13, 12:31 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 59 min |
| Aug 13, 12:45 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Morton | 60 min |
| Aug 13, 12:54 AM CDT | High Wind Warning | BIS | Burleigh, Dickey, Emmons, Grant, Kidder, LaMoure and 3 more | 3 hr |
| Aug 13, 12:54 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure, Logan, McIntosh, Stutsman | 66 min |
| Aug 13, 1:16 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 59 min |
| Aug 13, 1:17 AM CDT | Areal Flood Advisory | BIS | McLean, Mercer, Oliver | 6 hr |
| Aug 13, 1:37 AM CDT | Areal Flood Advisory | BIS | Burleigh | 6 hr |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.